Alert archive / Illinois / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 46, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 26, 2019, 12:15 AM CDT for Christian County, Sangamon County, Illinois. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2019, 12:15 AM CDT (05:15 UTC)
- Expired
- May 26, 2019, 1:00 AM CDT
- In force
- 45 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Christian County, IL, Sangamon County, IL
The radar
The Lincoln radar (KILX), 42 km from the middle of the area, began a volume at 05:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 7:16 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 5.3 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 868 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1545 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.6
The text
As transmitted.
022
WUUS53 KILX 260515
SVRILX
ILC021-167-260600-
/O.NEW.KILX.SV.W.0046.190526T0515Z-190526T0600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
1215 AM CDT Sun May 26 2019
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Northwestern Christian County in central Illinois...
Central Sangamon County in central Illinois...
* Until 100 AM CDT.
* At 1214 AM CDT, a severe thunderstorm was located over
Springfield, moving east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated. At 1204 AM, a 53 mph wind gust was
reported at Abraham Lincoln Capital Airport.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Chatham, Sherman, Rochester, Riverton, Williamsville, Edinburg,
Illiopolis, Mechanicsburg, Mount Auburn, Jerome, Southern View,
Leland Grove, Grandview, Spaulding, Dawson, Buffalo, Berry, Clear
Lake and Sangchris Lake State Park.
This includes the following highways...
Interstate 55 between mile markers 85 and 106.
Interstate 72 between mile markers 93 and 124.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Lincoln.
&&
LAT...LON 3992 8973 3992 8923 3964 8922 3964 8975
TIME...MOT...LOC 0514Z 271DEG 35KT 3983 8964
HAIL...<.75IN
WIND...60MPH
$$
Geelhart2 follow-up statements
257 WWUS53 KILX 260540 SVSILX Severe Weather Statement National Weather Service Lincoln IL 1240 AM CDT Sun May 26 2019 ILC021-167-260600- /O.CON.KILX.SV.W.0046.000000T0000Z-190526T0600Z/ Christian-Sangamon- 1240 AM CDT Sun May 26 2019 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT FOR NORTHWESTERN CHRISTIAN AND NORTHEASTERN SANGAMON COUNTIES... At 1239 AM CDT, severe thunderstorms were located along a line extending from near Cornland to near Bulpitt, moving east at 35 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Springfield, Chatham, Rochester, Edinburg, Illiopolis, Mechanicsburg, Mount Auburn, Dawson, Buffalo, Berry, Sangchris Lake State Park and Roby. This includes the following highways... Interstate 55 between mile markers 85 and 91. Interstate 72 between mile markers 110 and 124. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. To report severe weather contact your nearest law enforcement agency. They will send your report to the National Weather Service office in Lincoln. && LAT...LON 3992 8941 3992 8923 3964 8922 3964 8975 TIME...MOT...LOC 0539Z 278DEG 32KT 3990 8936 3964 8949 HAIL...<.75IN WIND...60MPH $$ Geelhart
836
WWUS53 KILX 260555
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
1255 AM CDT Sun May 26 2019
ILC021-167-260604-
/O.EXP.KILX.SV.W.0046.000000T0000Z-190526T0600Z/
Christian-Sangamon-
1255 AM CDT Sun May 26 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CHRISTIAN AND
NORTHEASTERN SANGAMON COUNTIES WILL EXPIRE AT 100 AM CDT...
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning will
be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
central Illinois.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Lincoln.
LAT...LON 3992 8941 3992 8923 3964 8922 3964 8975
TIME...MOT...LOC 0554Z 271DEG 35KT 3990 8917 3964 8930
$$
GeelhartWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 10:02 PM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, May 25, 10:02 PM CDT, 2 hours 13 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1002 PM CDT Sat May 25 2019 .UPDATE... Issued at 953 PM CDT Sat May 25 2019 A developing band of convective precipitation is moving across the Mississippi River and into northwestern and westernIllinoiss. Current radar has this system sliding into Knox, Fulton, and Schuyler right now, and will continue to shift eastward while growing toward the south over the next several hours. Strong to severe storms are expected with these storms, to include: damaging winds, large hail, and possibly an isolated tornado. Another larger system will slide northeast out of the central Plains overnight, arriving in the Midwest early Sunday morning. This is expected to bring showers and isolated thunderstorms to the region by daybreak. This is all riding just south of a frontal boundary. With warm, moist air filtering into the region overnight, these storms are forecast to hold steady. The possibility of a downstream watch is likely, as storms continue to hold strength. && .SHORT TERM...(This evening through Sunday) ISSUED AT 329 PM CDT Sat May 25 2019 Synoptic pattern remains unchanged from the past several days...with a large upper-level ridge anchored over the Deep South and a pronounced trough in place west of the Rockies. Central Illinois continues to be located in the prevailing southwesterlies between these two features, resulting in periodic showers and thunderstorms. While 20z/3pm radar mosaic is clear across the KILX CWA, the next round of convection is expected to begin developing upstream across eastern Kansas into northern Missouri over the next couple of hours. A slow-moving cold front interacting with a moderately unstable/sheared environment will trigger scattered thunderstorms across this area...with the storms gradually working into the Illinois River Valley by mid evening. Convection will become more widespread overnight into Sunday morning as a short-wave trough currently over New Mexico approaches from the southwest and provides additional lift. It appears an organized cluster of storms may develop ahead of this wave toward dawn Sunday, then track E/SE into Indiana by midday Sunday. Have therefore increased PoPs to likely/categorical everywhere north of I-70 late tonight into Sunday morning. Once this complex exits, scattered thunderstorms will re-develop along the residual outflow boundary during the late afternoon and evening. Exact location of this boundary is uncertain, but model consensus suggests it will be south of I-70. Have therefore focused highest PoPs Sunday afternoon across the far SE CWA. Total rainfall tonight through Sunday will be highest in a corridor from Rushville/Macomb eastward toward Bloomington where 1 to 1.25 will be likely. .LONG TERM...(Sunday night through Saturday) ISSUED AT 329 PM CDT Sat May 25 2019 Short-wave ridging in the wake of the Sunday storm complex will lead to a warm/dry evening across central Illinois before scattered convection once again develops late Sunday night into Monday morning along a warm front lifting northward through the area. After a few morning storms, much of the convection will shift into northern Illinois and the Great Lakes by Monday afternoon as SE CONUS ridge builds northward into the region. A period of very warm/dry weather appears likely from Monday afternoon through much of Tuesday as the ridge shunts the convection N/NW of Illinois. Highs both days will climb well into the 80s, with a few spots across the southern half of the CWA reaching 90 degrees. The western U.S. trough will eject E/NE next week, eventually flattening the upper ridge and pushing a cold front through Illinois. Models still do not agree exactly on the timing of this process, but consensus suggests a round of showers/storms Tuesday night into Wednesday morning, then again Wednesday night into Thursday morning before the system finally pushes through the region. After the cold front passes, high temperatures will drop back into the 70s Thursday through Saturday. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 632 PM CDT Sat May 25 2019 Thunderstorms should continue to develop over northern Missouri and southern Iowa along a frontal zone and spread eastward into the central IL area this evening, eventually becoming widespread overnight as a disturbance aloft moves into the area from the southwest, promoting predominant rain showers with embedded thunderstorms. Although timing continues to be somewhat uncertain, have VCTS in TAFs starting 3-5Z, and predominant SHRA starting 9-10Z. As the disturbance moves east of the area midday Sunday, shower activity should diminish, resulting in chances of precipitation too low for mention after 18Z. Predominantly VFR cigs/vsbys through the period, although isolated IFR possible thunderstorms. Winds becoming WSW 10 kts or less early this evening. Strong gusty winds possible, however, in thunderstorms. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...Baker SHORT TERM...Barnes LONG TERM...Barnes AVIATION...37
Hazardous weather outlook, May 25, 3:14 PM CDT, 9 hours 1 minute before
Hazardous Weather Outlook National Weather Service Lincoln IL 314 PM CDT Sat May 25 2019 ILZ027>031-037-038-261100- Knox-Marshall-McLean-Peoria-Stark-Tazewell-Woodford- 314 PM CDT Sat May 25 2019 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Widely scattered thunderstorms are possible this evening, but should become more numerous tonight. A few storms later tonight and overnight may briefly be strong or severe, but a widespread severe weather threat is not expected. However, areas of heavier rain may result in some flooding. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... There will be additional periodic chances for thunderstorms through Tuesday night. While isolated strong to severe storms are possible on Monday, the best chance of any severe weather is Tuesday afternoon and evening. Moderate flooding will continue along the Illinois River through the period. However, flooding along the Spoon River should subside around mid week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ036-040>042-047>051-261100- Cass-Fulton-Logan-Mason-Menard-Morgan-Sangamon-Schuyler-Scott- 314 PM CDT Sat May 25 2019 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Widely scattered thunderstorms are possible this evening, but should become more numerous tonight. A few storms later tonight and overnight may briefly be strong or severe, but a widespread severe weather threat is not expected. However, areas of heavier rain may result in some flooding. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Major flooding will continue along much of the Illinois River through the end of the month. There will be additional periodic chances for thunderstorms through Tuesday night. The best chance of any severe weather is Tuesday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. ILZ043>046-052>057-061-261100- Champaign-Christian-Coles-De Witt-Douglas-Edgar-Macon-Moultrie- Piatt-Shelby-Vermilion- 314 PM CDT Sat May 25 2019 This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...TONIGHT... Widely scattered thunderstorms are possible this evening, but should become more numerous tonight. A few storms later tonight and overnight may briefly be strong or severe, but a widespread severe weather threat is not expected. However, areas of heavier rain may result in some flooding. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... There will be periodic chances for thunderstorms through Tuesday night. A few of the storms Monday afternoon and evening may be strong, as well as on Tuesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. ILZ062-063-066>068-071>073-261100- Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland- 314 PM CDT Sat May 25 2019 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... Widely scattered thunderstorms are possible this evening, but should become more numerous tonight. A few storms later tonight and overnight may briefly be strong or severe, but a widespread severe weather threat is not expected. However, areas of heavier rain may result in some flooding. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Additional thunderstorms are expected on Sunday, and Tuesday night into early Wednesday. Some of the storms may be strong. Minor flooding will continue along the Wabash and Little Wabash Rivers into the middle of the week. However, flooding on the lower Embarras River should subside Sunday night. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required late this afternoon into early evening. Auten
In the hours before
Local storm report, May 25, 10:49 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1049 PM CDT SAT MAY 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM TSTM WND GST LEWISTOWN 40.40N 90.16W
05/25/2019 E60 MPH FULTON IL EMERGENCY MNGR
ESTIMATED 50 TO 60 MPH
&&
JRPLocal storm report, May 25, 11:24 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1124 PM CDT SAT MAY 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1121 PM TSTM WND GST GREEN VALLEY 40.41N 89.64W
05/25/2019 M65 MPH TAZEWELL IL EMERGENCY MNGR
&&
JRPLocal storm report, May 25, 11:44 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1144 PM CDT SAT MAY 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM TSTM WND GST HOPEDALE 40.42N 89.42W
05/25/2019 M62 MPH TAZEWELL IL EMERGENCY MNGR
&&
JRPLocal storm report, May 25, 11:46 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1146 PM CDT SAT MAY 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 PM TSTM WND DMG MANITO 40.42N 89.78W
05/25/2019 MASON IL EMERGENCY MNGR
TREES DOWN IN TOWN
&&
JRPLocal storm report, May 25, 11:50 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1150 PM CDT SAT MAY 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM TSTM WND DMG 2 S TALLULA 39.92N 89.94W
05/25/2019 MENARD IL LAW ENFORCEMENT
POWER LINES DOWN
&&
JRPLocal storm report, May 26, 12:09 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1209 AM CDT SUN MAY 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM HAIL VERMONT 40.30N 90.43W
05/25/2019 M1.00 INCH FULTON IL PUBLIC
1118 PM HAIL BEARDSTOWN 40.01N 90.43W
05/25/2019 M0.75 INCH CASS IL PUBLIC
&&
LBARKERThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 9:16 PM CDT | Severe Thunderstorm Warning | ILX | Schuyler | 59 min |
| May 25, 10:00 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Schuyler | 45 min |
| May 25, 10:40 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Mason, Tazewell | 35 min |
| May 25, 11:07 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Mason, Schuyler | 19 min |
| May 25, 11:09 PM CDT | Flash Flood Warning | ILX | Fulton, Mason, Schuyler | 4 hr |
| May 25, 11:13 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Mason, Tazewell | 47 min |
| May 25, 11:44 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 46 min |
| May 25, 11:50 PM CDT | Severe Thunderstorm Warning | ILX | Menard, Sangamon | 25 min |
| May 25, 11:54 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan | 51 min |
| May 26, 12:26 AM CDT | Flash Flood Warning | ILX | Logan | 2 hr |
| May 26, 12:29 AM CDT | Severe Thunderstorm Warning | ILX | McLean | 31 min |
| May 26, 12:50 AM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Macon, Piatt | 40 min |
| May 26, 1:06 AM CDT | Special Weather Statement | ILX | Moultrie | 39 min |
| May 26, 1:16 AM CDT | Special Weather Statement | ILX | Champaign | 44 min |
| May 26, 1:30 AM CDT | Severe Thunderstorm Warning | ILX | Champaign, Vermilion | 45 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.